Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 12:37 PM MDT for Bonneville County, Idaho. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 12:37 PM MDT (18:37 UTC)
- Expired
- Aug 2, 2021, 1:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Pocatello, ID
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 128 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WWUS85 KPIH 021837
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
1237 PM MDT Mon Aug 2 2021
IDZ063-064-021930-
Big Hole Mountains ID-Caribou Range ID-
1237 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BONNEVILLE COUNTY
UNTIL 130 PM MDT...
At 1237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palisades Reservoir, Irwin, Alpine Campground and Alpine Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Palisades Reservoir, Move to safe shelter now! Do not
be caught on or near the water. Gusty winds and choppy waves are
likely.
&&
LAT...LON 4305 11105 4310 11127 4339 11124 4336 11104
4306 11104
TIME...MOT...LOC 1837Z 193DEG 18KT 4313 11113
$$
TAXWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:18 AM MDT, 9 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 3:18 AM MDT, 9 hours 19 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 318 AM MDT Mon Aug 2 2021 .SHORT TERM...Today through Wednesday. Little change in forecast today as high moisture content remains over Idaho and expect another round of afternoon showers and thunderstorms with localized very heavy rain expected. An embedded upper level system in the flow is expected to concentrate the heaviest rain today in the eastern mountains but anyone could see a thunderstorm with heavy rain through the day. Flash Flood watches remain in effect through 9 pm tonight for all mountain areas with significant terrain enhanced effects possible. Expect high temperatures will below normal today with clouds and rain again limiting their rise. Expect significant drying Tuesday into Wednesday with showers limited to the far eastern highlands Tuesday and only isolated central mountain coverage Wednesday. With the drying, high temperatures will be back to near normal range by Wednesday with low elevations reaching 90 degrees or higher in many areas. GK .LONG TERM...Thursday through Monday. A more significant Pacific trof and associated cold front will spread more widespread showers and thunderstorms into southeast Idaho Thursday into Friday. Expect breezy conditions both days as the front works east. Also expect a big cool down on Friday with below normal highs returning with highs in the 70s and 80s. Expect mainly dry conditions Saturday through Monday with cooler conditions expected to continue with a weak upper level trof over the region. Could see continued breezy conditions through the extended with decent westerly flow continuing. GK && .AVIATION...One more day of deep moisture expected for East Idaho today. Pattern has generally been thunderstorm development during the afternoon and evening hours, with showers outside of those times. We are starting to see the beginning of a drier flow push into the western portions of the forecast area this afternoon, so as we move into the later portions of the day, the threat for TS/SH at KBYI/KSUN begins to weaken. That drier air works across all of East Idaho overnight, so though a few thunderstorms may still be possible headed into Tuesday especially for KPIH/KIDA/KDIJ, the heavy rain threat is drastically diminished. DMH && .FIRE WEATHER...Heavy rain threat continues for one more day before drier air begins to push monsoonal flow off to the east. Showers and thunderstorms remain forecast for today, then only across eastern portions of the East Idaho fire district for Tuesday. With high pressure in place for Tuesday, expect a rebound in temperatures and humidities back toward seasonable levels. A system pushes into the PacNW states Wednesday, and there is a threat for isolated showers and thunderstorms mainly across the central mountains. That spreads across the rest of East Idaho for Thursday. Any of this activity should be a mix of wet and dry, but certainly less productive as far as rainfall is concerned than we have seen the past several days. The next system drives across the region for the weekend, with a few thunderstorms across the Salmon-Challis and Targhee NFs, but gusty winds could be a concern. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for IDZ056>064-069- 071>074. Flash Flood Watch from noon MDT today through this evening for IDZ065>068-070. &&
In the hours before
Special weather statement, Aug 2, 11:46 AM MDT, 51 minutes before
Special Weather Statement National Weather Service Pocatello ID 1146 AM MDT Mon Aug 2 2021 IDZ060-061-021845- Bear Lake Valley ID-Bear River Range ID- 1146 AM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAR LAKE COUNTY UNTIL 1245 PM MDT... At 1145 AM MDT, Doppler radar was tracking a strong thunderstorm near Bear Lake Idaho Portion, moving east slowly. Gusty and erratic winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bear Lake Idaho Portion, Saint Charles and Fish Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Bear Lake, move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4212 11149 4212 11124 4200 11124 4200 11150 TIME...MOT...LOC 1745Z 283DEG 7KT 4202 11142 TAX
Special weather statement, Aug 2, 12:35 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Pocatello ID 1235 PM MDT Mon Aug 2 2021 IDZ062-021915- Blackfoot Mountains ID- 1235 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARIBOU...SOUTH CENTRAL BONNEVILLE AND SOUTHEASTERN BINGHAM COUNTIES UNTIL 115 PM MDT... At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Chesterfield, or 11 miles northeast of Chesterfield Reservoir, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blackfoot Reservoir, Henry and Cutthroat Trout Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Chesterfield Reservoir, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4298 11192 4310 11191 4311 11148 4289 11150 TIME...MOT...LOC 1834Z 272DEG 12KT 4302 11182 TAX
Special weather statement, Aug 2, 12:37 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1237 PM MDT Mon Aug 2 2021
IDZ063-064-021930-
Big Hole Mountains ID-Caribou Range ID-
1237 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BONNEVILLE COUNTY
UNTIL 130 PM MDT...
At 1237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palisades Reservoir, Irwin, Alpine Campground and Alpine Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Palisades Reservoir, Move to safe shelter now! Do not
be caught on or near the water. Gusty winds and choppy waves are
likely.
&&
LAT...LON 4305 11105 4310 11127 4339 11124 4336 11104
4306 11104
TIME...MOT...LOC 1837Z 193DEG 18KT 4313 11113
TAXThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:31 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 119 min |
| Aug 1, 6:42 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 2 hr |
| Aug 1, 7:08 PM MDT | Areal Flood Advisory | PIH | Cassia | 67 min |
| Aug 1, 8:31 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 59 min |
| Aug 1, 8:36 PM MDT | Areal Flood Advisory | PIH | Cassia | 54 min |
| Aug 2, 11:39 AM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 111 min |
| Aug 2, 11:46 AM MDT | Special Weather Statement | PIH | Bear Lake | 59 min |
| Aug 2, 12:25 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 2 hr |
| Aug 2, 12:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 3 hr |
| Aug 2, 12:35 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 12:58 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 2 hr |
| Aug 2, 1:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 116 min |
| Aug 2, 1:35 PM MDT | Areal Flood Advisory | PIH | Bonneville, Madison, Teton | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Custer | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 115 min |
| Aug 2, 2:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
| Aug 2, 2:34 PM MDT | Areal Flood Advisory | PIH | Blaine | 116 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PIH | Butte, Clark | 2 hr |
| Aug 2, 2:50 PM MDT | Areal Flood Advisory | PIH | Bannock | 23 min |
| Aug 2, 2:58 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 2 hr |
| Aug 2, 3:11 PM MDT | Special Weather Statement | PIH | Butte, Clark, Jefferson | 64 min |
| Aug 2, 3:13 PM MDT | Flash Flood Warning | PIH | Bannock | 77 min |
| Aug 2, 3:28 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 62 min |
| Aug 2, 3:33 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida | 57 min |
| Aug 2, 3:41 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 106 min |
| Aug 2, 3:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 2, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Aug 2, 3:50 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PIH | Franklin | 47 min |
| Aug 2, 4:00 PM MDT | Areal Flood Advisory | PIH | Blaine | 2 hr |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 2, 4:11 PM MDT | Special Weather Statement | PIH | Oneida | 49 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | PIH | Butte | 68 min |
| Aug 2, 4:18 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 96 min |
| Aug 2, 4:21 PM MDT | Special Weather Statement | PIH | Bear Lake | 39 min |
| Aug 2, 4:27 PM MDT | Areal Flood Advisory | PIH | Blaine | 107 min |
| Aug 2, 4:35 PM MDT | Special Weather Statement | PIH | Jefferson | 40 min |
| Aug 2, 4:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 2, 4:44 PM MDT | Special Weather Statement | PIH | Bear Lake | 46 min |
| Aug 2, 4:46 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 69 min |
| Aug 2, 4:50 PM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Aug 2, 4:58 PM MDT | Areal Flood Advisory | PIH | Bannock, Franklin | 56 min |
| Aug 2, 5:01 PM MDT | Special Weather Statement | PIH | Franklin | 44 min |
| Aug 2, 5:05 PM MDT | Special Weather Statement | PIH | Oneida | 40 min |
| Aug 2, 5:20 PM MDT | Areal Flood Advisory | PIH | Blaine, Lincoln | 55 min |
| Aug 2, 5:25 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Aug 2, 5:39 PM MDT | Special Weather Statement | PIH | Minidoka | 51 min |
| Aug 2, 5:46 PM MDT | Special Weather Statement | PIH | Lincoln | 59 min |
| Aug 2, 5:52 PM MDT | Special Weather Statement | PIH | Bingham | 83 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.